Advice on tapering off?

finasteride
#1

I am 19 and have been taking 1.25 mg of finasteride along with saw palmetto for 6-7 months. So far no crashes or anything serious but I feel like I have less energy and motivation overall as well as trouble sleeping. This drug is bad news for me so I’d like to get off as soon as possible, but I don’t know how to go about it. Haven’t seen conclusive evidence for or against tapering but I feel I should just to be safe. How long should I taper for before going completely off of it? Is 3-4 weeks enough? Can I do it faster than that? Been stressing about this so cheers to anyone who can help me out of this mess mostly unscathed.

1 Like
#2

Hi there and welcome - you’re definitely right to quit.

I’m honestly not sure on the best method as fin’s SUCH a heavy inhibitor of DHT, iirc even 0.1mg is 70% as effective at blocking DHT as 1mg.

This is LITERALLY just speculation based on my own experience now, but I crashed from taking both too. I stopped the fin dead and the saw palmetto I carried on taking for a while after (had absolutely no clue it could do the same.) So maybe taper the fin RIGHT down (as in, to little bits of dust or dissolve in ethanol) and then taper the saw too.

I don’t know 100% though, and I’m not entirely sure anyone does. However IF someone does I’m sure they’ll be along in a bit.

#3

Yeah, one problem with FIN is it’s pretty tough to taper off… it’s strong stuff so even getting down to the 0.2mg and lower dosages, it’s still strong. It’s very on or off, nothing in between

I’d just stop and never go back but honestly no one knows whether trying to taper is better than jus stopping altogether cold turkey. We don’t have enough info to really say.

#4

Yeah probably a good time to get off the fatigue was a warning sign for me but I couldn’t put the pieces together until I had a full blown crash. Taking saw and fin sounds disastrous, I would just stop all together. I’m not sure if there is scientific evidence tapering does anything.

1 Like
#5

There’s really no conclusive evidence about whether tapering is any safer, so it’s hard to give solid advice on the subject. It has been confirmed that the longer you use Finasteride, the greater the chance of side effects, so personally I think tapering is not a good idea. A few extra weeks aren’t likely to make a great difference though.

#6

Thanks for the replies. I think that i’m just going to quit all together on the fin because it seems like the faster you get off the better. Going to take a lower dose of saw just for a few weeks. Hopefully that will help to avoid the spike and then crash that I have heard people talking about. I post an update around a month from now to let everyone know about progress.

1 Like
#7

This is incorrect.

1 Like
#8

Best wishes of course, but the odds are (as you probably know) that you’ll be totally fine.

Anyone think of any better advice aside from eat clean for a month, exercise a bit but not to excess, don’t aggressively masturbate (or try rattling hormones in any significant way) and don’t drink?

I mean, literally all the above could be bunk so idk.

Definitely definitely don’t stress though, HUGE majority of people quit fine or bounce back fine after a month or two.